Advertisement

Computational and Applied Mathematics

, Volume 37, Issue 3, pp 3539–3561 | Cite as

Weak and strong orders of linear recurring sequences

  • Zenonas Navickas
  • Minvydas Ragulskis
  • Dovile Karaliene
  • Tadas Telksnys
Article
  • 39 Downloads

Abstract

The concept of the strong order of linear recurring sequence (LRS) is introduced in this paper. Necessary and sufficient conditions for the existence of the strong LRS order are derived. The strong LRS order is exploited for the formalization of the problem of the extension of a sequence from the available fragment (fragments) of that sequence. The definition of the strong LRS order opens new possibilities for formal sequence analysis whenever the weak LRS order of that sequence exists. Computational experiments with discrete iterative maps are used to illustrate the applicability of the strong LRS order in nonlinear system analysis.

Keywords

Linear recurring sequence Strong and weak orders Sequence extrapolation 

Mathematics Subject Classification

65Q30 37M10 37G35 

Notes

Acknowledgements

This research was funded by a Grant (No. MIP078/15) from the Research Council of Lithuania.

References

  1. Bernstein DS (2009) Matrix mathematics: theory, facts, and formulas. Princeton University Press, PrincetonCrossRefzbMATHGoogle Scholar
  2. Brison OJ, Nogueira JE (2003) Linear recurring sequence subgroups in finite fields. Finite Fields Appl 9(4):413–422MathSciNetCrossRefzbMATHGoogle Scholar
  3. Bronstein M, Solé P (2004) Linear recurrences with polynomial coefficients. J Complex 20(2):171–181MathSciNetCrossRefzbMATHGoogle Scholar
  4. Everest G, Van Der Poorten A, Shparlinski IE, Ward T et al (2003) Recurrence sequences, vol 104. American Mathematical Society Providence, RIzbMATHGoogle Scholar
  5. Fillmore JP, Marx ML (1968) Linear recursive sequences. SIAM Rev 10(3):342–353MathSciNetCrossRefzbMATHGoogle Scholar
  6. Gao Z, Fu F (2013) Linear recurring sequences and subfield subcodes of cyclic codes. Sci Chin Math 56(7):1413–1420MathSciNetCrossRefzbMATHGoogle Scholar
  7. Han KF, Baker D (1995) Recurring local sequence motifs in proteins. J Mol Biol 251(1):176–187CrossRefGoogle Scholar
  8. Kurakin V, Kuzmin A, Mikhalev A, Nechaev A (1995) Linear recurring sequences over rings and modules. J Math Sci 76(6):2793–2915MathSciNetCrossRefzbMATHGoogle Scholar
  9. Landauskas M, Navickas Z, Vainoras A, Ragulskis M (2016) Weighted moving averaging revisited—an algebraic approach. Comput Appl Math.  https://doi.org/10.1007/s40314-016-0309-9
  10. Lu P, Liu M, Oberst U (2004) Linear recurring arrays, linear systems and multidimensional cyclic codes over quasi-frobenius rings. Acta Appl Math 80(2):175–198MathSciNetCrossRefzbMATHGoogle Scholar
  11. Mikhalev A, Nechaev A (1996) Linear recurring sequences over modules. Acta Appl Math 42(2):161–202MathSciNetCrossRefzbMATHGoogle Scholar
  12. Navickas Z, Bikulčiene L (2006) Expressions of solutions of ordinary differential equations by standard functions. Math Modell Anal 11(4):399–412MathSciNetzbMATHGoogle Scholar
  13. Navickas Z, Bikulciene L, Ragulskis M (2010) Generalization of exp-function and other standard function methods. Appl Math Comput 216(8):2380–2393MathSciNetzbMATHGoogle Scholar
  14. Niederreiter H, Winterhof A (2008) Exponential sums for nonlinear recurring sequences. Finite Fields Appl 14(1):59–64MathSciNetCrossRefzbMATHGoogle Scholar
  15. Ott E (2002) Chaos in dynamical systems. Cambridge University Press, CambridgeCrossRefzbMATHGoogle Scholar
  16. Panario D, Sahin M, Wang Q, Webb W (2014) General conditional recurrences. Appl Math Comput 243:220–231MathSciNetzbMATHGoogle Scholar
  17. Ragulskis M, Navickas Z (2011) The rank of a sequence as an indicator of chaos in discrete nonlinear dynamical systems. Commun Nonlinear Sci Numer Simul 16(7):2894–2906MathSciNetCrossRefzbMATHGoogle Scholar
  18. Ribenboim P, Walsh G (1999) The abc conjecture and the powerful part of terms in binary recurring sequences. J Number Theory 74(1):134–147MathSciNetCrossRefzbMATHGoogle Scholar
  19. Riordan J (1968) Combinatorial identities. Wiley, AmsterdamzbMATHGoogle Scholar
  20. Singh S, Al-Zaid H (1991) On a canonical form for recurring sequences. Linear Algebra Appl 157:185–194MathSciNetCrossRefzbMATHGoogle Scholar
  21. Tam TY (1997) On the behavior of a sequence defined by a periodic recursive relation. SIAM J Matrix Anal Appl 18(4):842–860MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© SBMAC - Sociedade Brasileira de Matemática Aplicada e Computacional 2017

Authors and Affiliations

  1. 1.Department of Mathematical ModelingKaunas University of TechnologyKaunasLithuania
  2. 2.Research Group for Mathematical and Numerical Analysis of Dynamical SystemsKaunas University of TechnologyKaunasLithuania
  3. 3.Department of Applied MathematicsKaunas University of TechnologyKaunasLithuania

Personalised recommendations